MAUDE Adverse Event Report: PR006 PUERTO RICO-ANASCO JACKSON PRATT 7MM FLAT DRAIN FULL PERF; CATHETER, IRRIGATION

PR006 PUERTO RICO-ANASCO JACKSON PRATT 7MM FLAT DRAIN FULL PERF; CATHETER, IRRIGATION
Model Number SU130-1310
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer sample was not available for evaluation.It is vital to the investigation that the customer sample be available for examination and testing.As no lot number was provided, we were unable to trace the device history record, quality testing performed and corresponding results.The non conformance data since (b)(6) 2019 to present was reviewed and no issues that could be related to the catalog number and condition reported were found.Root cause for the reported concern cannot be identified with the amount of information available.As preventive actions, the customer will be provided with a copy of the instructions for use.It is recommended to strictly follow the instructions provided in the instruction for use (ifu) data included with the product to ensure drains are properly used.According to the instructions for use (ifu).¿drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.To facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).Drains should be placed and removed carefully by hand only with a slow, steady pressure.Excessive force may result in breakage.During placement and removal of the drain, do not nick, cut, tear or otherwise damage the drain as this may lead to breakage.Leaving the drain implanted for any period of time which allows for tissue ingrowth around the drain and into the holes, may cause breakage on removal.¿ we will continue to monitor trends and utilize the information as part of continuous improvement.(b)(4).
 
Event or Problem Description
Customer reported the jp drain was removed from patient.Healthcare provider felt portion of drain retained.X-ray did not reveal the retained piece of jp drain.A ct scan was done and identified portion of jp drain.It was noted by the radiologist that the ¿jp drain was not sufficiently able to be visualized and that the manufacturer should enhance the product to be more x-ray detectable." additionally, customer stated the drain broke off in abdomen during removal after being placed in patient for nine days.As a result, the (b)(6) year-old male required surgical procedure for removal of broken portion of jp drain.The broken piece was successfully retrieved without any additional treatment or medications.Patient discharged home.

Brand Name
JACKSON PRATT 7MM FLAT DRAIN FULL PERF
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
PR006 PUERTO RICO-ANASCO
state rd. 402 , north km 0.9
anasco PR 00610
MDR Report Key10299524
Report Number1423537-2020-00487
Device Sequence Number19528127
Product Code GBX
UDI-Device Identifier10192253022360
UDI-Public10192253022360
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSU130-1310
Device Catalogue NumberSU130-1310
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2020
Initial Report FDA Received Date07/20/2020
Patient Sequence Number1
Patient Age69 YR